MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120824
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, b5, d4 (primary udi number), g3, g6, h2 and h11.Corrected data: d4 (primary udi number).Complaint conclusion: as reported by the field, during a coil embolization, a non j&j microcatheter was in place and a galaxy g3 8mm x 24cm (gly120824, 30824788) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The physician inspected indicator light of the detachment box and connect cable, and observed all were in good condition.Doctor pressed the detachment button to detach the coil again, but the coil was still failed to detach, then retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 07-aug-2024 indicated that a pre-deployment electrical testing was performed.The same detachment control box and cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil did not stretch or became damaged when removed.There were no procedural delays due to the event.A non-sterile galaxy g3 8mm x 24cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was already detached from the unit.No other damages were found.The device was inspected under microscopic magnification, and the resistance heating (rh) was found heated, indicating that the detachment process already initiated.The coil was noted to have some kinks on it and also, a stretched condition was found on it.The electrical resistance of the galaxy g3 device was measured with a multimeter, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and to a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.The issue documented that the coil unable to be detached could not be confirmed since the device met the electrical specification range and the coil was returned already separated from the unit.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The kinked and stretched condition of the embolic coil was not originally reported, and the exact time of occurrence cannot be determined; however, it is suggested that these damages could be the result of the post-handling of the device.Therefore, they are not considered related to the issue reported.A manufacturing record evaluation was performed for the finished device 30824788 number, and no non-conformances related to the malfunction were identified.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a non j&j microcatheter was in place and a galaxy g3 8mm x 24cm (gly120824, 30824788) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The physician inspected indicator light of the detachment box and connect cable, and observed all were in good condition.Doctor pressed the detachment button to detach the coil again, but the coil was still failed to detach, then retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 07-aug-2024 indicated that a pre-deployment electrical testing was performed.The same detachment control box and cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil did not stretch or became damaged when removed.There were no procedural delays due to the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20026891
Report Number3008114965-2024-00810
Device Sequence Number12596775
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public(01)10886704077589(17)250531(10)30824788
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberGLY120824
Device Lot Number30824788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2.; MICROCATHETER (UNSPECIFIED BRAND).
Patient Age69 YR
Patient SexMale
Patient Weight68 KG